Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 93, NWS Twin Cities, MN

June 10, 1999Goodhue County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 10, 1999, 6:13 PM CDT for Goodhue County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 1999, 6:13 PM CDT (23:13 UTC)
Expired
Jun 10, 1999, 6:45 PM CDT
In force
32 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

County Goodhue County, MN

The radar

The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 1999-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 1999-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS1 KMSP 102315 RRA
SVRMSP
MNC049-102345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 PM CDT THU JUN 10 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWEST GOODHUE COUNTY IN SOUTHEAST MINNESOTA

* UNTIL 645 PM CDT

* AT 613 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES EAST OF DENNISON...OR
  ABOUT 16 MILES NORTHEAST OF FARIBAULT...MOVING EAST AT 5 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  WANAMINGO
  DENNISON

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:05 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 10, 3:05 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 PM CDT THU JUN 10 1999

SURFACE FRONT AT MID AFTERNOON MEANDERING FROM WEST CENTRAL
WISCONSIN TO SOUTH CENTRAL MN. THUNDERSTORMS CURRENTLY DEVELOPING
RAPIDLY FROM JUST SOUTHWEST OF THE OFFICE TO SOUTH OF REDWOOD FALLS.
THIS AXIS SEEMS TO LINE UP WITH THE 500 MB VORT LOBE DEPICTED BY THE
MODELS AT 18Z. THIS LOBE LIFTS NORTH THIS EVENING WHILE MAIN VORT
MAX OVER SE NEBRASKA LIFTS NORTHEAST INTO SE MN BY MORNING. PLENTY OF
UPWARD MOTION FORECAST FOR SE MN TONIGHT. RIGHT ENTRANCE REGION OF
THE 300 MB JET PROVIDES DIVERGENCE THROUGH THE NIGHT. LOW LEVEL
CONVERGENCE SEEN AT 850/700 MB AS TROFS APPROACH FROM THE SOUTH. 700
MB WARM ADVECTION MAXIMIZED OVER SE MN AFTER 06Z WHILE PRECIPITABLE
WATER VALUES REMAIN NEAR 1.5 INCHES. 305K ISENTROPIC PROGS SHOW
PLENTY OF POSITIVE PRESSURE ADVECTION THROUGH THE NIGHT OVER
SOUTHERN MN AND WESTERN WI. CONDENSATION PRESSURE DEFICITS ARE QUITE
HIGH OVER THE NW CWA. THIS IS SEEN IN THE LOW LEVEL MOISTURE PROGS
AS LITTLE SATURATION IS FORECAST BY THE MODELS. IT REALLY TAKES
UNTIL FRIDAY BEFORE THE NGM MOISTENS UP THE NW CWA AS THE
AFOREMENTIONED LOW LEVEL TROFS MOVE THROUGH. THEREFORE...WILL HAVE
CATEGORICAL POPS OVER THE EASTERN AND SOUTHERN SECTIONS OF THE CWA
TONIGHT DIMINISHING TO NO POPS OVER THE NW CWA (AXN,STC). WILL ALSO
MENTION SOME HEAVY RAIN FROM FAIRMONT TO RED WING TO EAU CLAIRE
TONIGHT. WILL KEEP LIKELY POPS OVER THE EASTERN AND SOUTHERN CWA
FRIDAY AND FRIDAY NIGHT WITH CHANCE POPS TO THE NORTHWEST. THINGS
BEGIN TO DRY OUT ON SATURDAY AS THE UPPER TROF MOVES THROUGH. WILL
HAVE A SMALL CHANCE OF RAIN IN THE EAST SATURDAY MORNING FOLLOWED BY
DECREASING CLOUDINESS. WILL INTRODUCE A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR TUESDAY IN THE EXTENDED.

.MSP...NONE.

HILTBRAND

In the hours before

Local storm report, Jun 10, 12:37 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1237 PM CDT THU JUN 10 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    2 W EAGLE BEND            MN    WIND DAMAGE
06/09/99   TODD                            6 TO 8 FOOT LONG
                                           BRANCHES 6 INCHES IN
                                           DIAMETER WERE BLOWN
                                           DOWN AND A 20 FOOT TALL
                                           HOLDING BIN THAT WAS
                                           BRACED WAS LIFTED OFF
                                           THE GROUND
Local storm report, Jun 10, 12:37 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1237 PM CDT THU JUN 10 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    2 W EAGLE BEND            MN    WIND DAMAGE
06/09/99   TODD                            6 TO 8 FOOT LONG
                                           BRANCHES 6 INCHES IN
                                           DIAMETER WERE BLOWN
                                           DOWN AND A 20 FOOT TALL
                                           HOLDING BIN THAT WAS
                                           BRACED WAS LIFTED OFF
                                           THE GROUND
Special weather statement, Jun 10, 4:27 PM CDT, 1 hour 46 minutes before
MNZ076-077-083>085-092-093-102230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 PM CDT THU JUN 10 1999

...FUNNEL CLOUDS OBSERVED SOUTH CENTRAL MINNESOTA...

FUNNEL CLOUDS HAVE BEEN REPORTED NEAR OWATONNA DURING THE
PAST FEW MINUTES.  THIS TYPE OF FUNNEL CLOUD NORMALLY DOES
NOT TOUCH DOWN TO THE GROUND.  AS A RESULT...THEY RARELY DO ANY
DAMAGE.  NORMALLY...THEY LAST ONLY A FEW MINUTES BEFORE DISSIPATING.

AT THIS TIME...PEOPLE IN SOUTH CENTRAL MINNESOTA SHOULD
NOT BECOME UNDULY ALARMED.  HOWEVER...THEY SHOULD REMAIN ALERT AND
BE PREPARED TO MOVE TO A PLACE OF SAFETY IF A FUNNEL SHOULD IS NOTED
APPROACHING THE GROUND.

 CWS
Special weather statement, Jun 10, 4:27 PM CDT, 1 hour 46 minutes before
MNZ076-077-083>085-092-093-102230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 PM CDT THU JUN 10 1999

...FUNNEL CLOUDS OBSERVED SOUTH CENTRAL MINNESOTA...

FUNNEL CLOUDS HAVE BEEN REPORTED NEAR OWATONNA DURING THE
PAST FEW MINUTES.  THIS TYPE OF FUNNEL CLOUD NORMALLY DOES
NOT TOUCH DOWN TO THE GROUND.  AS A RESULT...THEY RARELY DO ANY
DAMAGE.  NORMALLY...THEY LAST ONLY A FEW MINUTES BEFORE DISSIPATING.

AT THIS TIME...PEOPLE IN SOUTH CENTRAL MINNESOTA SHOULD
NOT BECOME UNDULY ALARMED.  HOWEVER...THEY SHOULD REMAIN ALERT AND
BE PREPARED TO MOVE TO A PLACE OF SAFETY IF A FUNNEL SHOULD IS NOTED
APPROACHING THE GROUND.

 CWS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:15 PM CDTTornado WarningMPXGoodhue30 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.